Fawang Liu is a Professor in the Applied and computational mathematics discipline at Queensland University of Technology. He has 35 years of research, professional and teaching experience. He received his MSc from Fuzhou University, China in 1982 and his PhD from Trinity College, Ireland in 1991, respectively. Since graduation, he has worked in computational and applied mathematics at Fuzhou University (Youngest lecturer at Fuzhou University in China was promoted as Associate Professor on 1988), Trinity College Dublin, University College Dublin, Xiamen University (First-class Professor), University of Queensland and Queensland University of Technology (from 17 September, 1991). Professor Liu has made important contributions to the fields including numerical methods and theoretical analysis of the fractional differential equations, modelling contaminant flow in soils and aquifers, modelling anomalous transport, computational modelling of the human heart, implement adaptive image enhancement using fractional differential algorithms, a unifying framework for distributed-order fractional models, propagation of electrical signals in the white matter of the human brain, fractional dynamical models for MRI to probe tissue microstructure, particle’s motion in crowded environments, parameter estimation for fractional dynamical models arising from biological systems, fractional viscoelastic Non-Newtonian fluids, computational finance, semiconductor device equations, microwave heating problems, gas-solid reactions, singular perturbation problem and saltwater intrusion into aquifer systems. Professor Liu is an international recognised expert and a leading researcher in the field of numerical methods and theoretical analysis for fractional dynamical systems. He has published over 300 papers in these fields. In 2012, Professor Liu won the prestigious Mittag-Leffler Award for his outstanding contributions to the field of Fractional Derivatives and their Applications. He has also received the Vice Chancellor Performance Award at Queensland University of Technology in 2014 and 2017, respectively. He has established strong collaborative links with a number of key researchers at prestigious universities in China working in the field of fractional calculus. He has h-index 51 and over 10000 Google Scholar citations. He has supervised more than 20 PhD students and 30 visiting fellows on fractional dynamical models and applications. Professor Liu has been named in the 2014, 2015, 2016, 2017 and 2018 Thomson Reuters lists of Highly Cited Researchers.
Numerical methods and analysis of fractional dynamical systems and applications
Zheng, M., Liu F., Liu Q., Burrage K., & Simpson M. J.
(2017). Numerical solution of the time fractional reaction–diffusion equation with a moving boundary. Journal of Computational Physics. 338, 493–510. doi: 10.1016/j.jcp.2017.03.006
Chen, S., Liu F., Jiang X., Turner I., & Burrage K.
(2016). Fast finite difference approximation for identifying parameters in a two-dimensional space-fractional nonlocal model with variable diffusivity coefficients. SIAM Journal on Numerical Analysis. 54(2), 606-624. doi: 10.1137/15M1019301
Zhao, Y. M., Zhang Y. D., Liu F., Turner I., & Shi D. Y.
(2016). Analytical solution and nonconforming finite element approximation for the 2D multi-term fractional subdiffusion equation. Applied Mathematical Modelling. 40(19-20), 8810-8825. doi: 10.1016/j.apm.2016.05.039
Qin, S., Liu F., Turner I., Yu Q., Yang Q., & Vegh V.
(2016). Characterization of anomalous relaxation using the time-fractional Bloch equation and multiple echo T *-weighted magnetic resonance imaging at 7 T . Magnetic Resonance in Medicine. doi: 10.1002/mrm.26222
Zhao, Y., Zhang Y., Shi D., Liu F., & Turner I.
(2016). Superconvergence analysis of nonconforming finite element method for two-dimensional time fractional diffusion equations. Applied Mathematics Letters. 59, 38-47. doi: 10.1016/j.aml.2016.03.005
Yuan, Z. B., Nie Y. F., Liu F., Turner I., Zhang G. Y., & Gu Y. T.
(2016). An advanced numerical modeling for Riesz space fractional advection–dispersion equations by a meshfree approach. Applied Mathematical Modelling. 40(17-18), 7816-7829. doi: 10.1016/j.apm.2016.03.036
Zheng, M., Liu F., Turner I., & Anh V.
(2015). A Novel High Order Space-Time Spectral Method for the Time Fractional Fokker--Planck Equation. SIAM Journal on Scientific Computing. 37(2), doi: 10.1137/140980545
Hu, X., Liao H-L., Liu F., & Turner I.
(2015). A center Box method for radially symmetric solution of fractional subdiffusion equation. Applied Mathematics and Computation. 257, 467-486. doi: 10.1016/j.amc.2015.01.015
Zeng, F., Li C., Liu F., & Turner I.
(2015). Numerical Algorithms for Time-Fractional Subdiffusion Equation with Second-Order Accuracy. SIAM Journal on Scientific Computing. 37(1), doi: 10.1137/14096390X
Yu, Q., Vegh V., Liu F., Turner I., & Liu H.
(2015). A Variable Order Fractional Differential-Based Texture Enhancement Algorithm with Application in Medical Imaging. PLOS ONE. 10(7), doi: 10.1371/journal.pone.0132952
Chen, S., Jiang X., Liu F., & Turner I.
(2015). High order unconditionally stable difference schemes for the Riesz space-fractional telegraph equation. Journal of Computational and Applied Mathematics. 278, 119-129. doi: 10.1016/j.cam.2014.09.028
Liu, Q., Liu F., Gu Y.T., Zhuang P., Chen J., & Turner I.
(2015). A meshless method based on Point Interpolation Method (PIM) for the space fractional diffusion equation. Applied Mathematics and Computation. 256, 930-938. doi: 10.1016/j.amc.2015.01.092
Zhuang, P., Liu F., Turner I., & Anh V.
(2015). Galerkin finite element method and error analysis for the fractional cable equation. Numerical Algorithms. 72(2), 447-466. doi: 10.1007/s11075-015-0055-x
Hu, X., Liu F., Turner I., & Anh V.
(2015). An implicit numerical method of a new time distributed-order and two-sided space-fractional advection-dispersion equation. Numerical Algorithms. 72(2), 393-407. doi: 10.1007/s11075-015-0051-1
Ye, H., Liu F., Anh V., & Turner I.
(2014). Numerical analysis for the time distributed-order and Riesz space fractional diffusions on bounded domains. IMA Journal of Applied Mathematics. 80(3), 825-838. doi: 10.1093/imamat/hxu015